Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On Cartesian products of good lattices

Author: S. K. Zaremba
Journal: Math. Comp. 30 (1976), 546-552
MSC: Primary 65D30
MathSciNet review: 0423770
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Good lattices yield a powerful method of computing multiple integrals. Asymptotically, a lattice generated by one good lattice point is much more efficient than a Cartesian product of such lattices. However, if the number of dimensions is large, this does not always apply to the case when the number of points remains within reasonable limits. Examples of such products of two or three lattices being more efficient than good lattices generated by single lattice points are systematically presented. Additional symmetries of Cartesian products of lattices offer a further advantage when the integrand has to be symmetrized beforehand.

References [Enhancements On Off] (What's this?)

  • [1] E. HLAWKA, "Zur angenäherten Berechnung mehrfacher Integrale," Monatsh. Math., v. 66, 1962, pp. 140-151. MR 26 #888. MR 0143329 (26:888)
  • [2] G. KEDEM & S. K. ZAREMBA, "A table of good lattice points in three dimensions," Numer. Math., v. 23, 1974, pp. 175-180. MR 0373239 (51:9440)
  • [3] N. M. KOROBOV, Number-Theoretic Methods in Approximate Analysis, Fizmatgiz, Moscow, 1963. (Russian) MR 28 #716.
  • [4] DOMINIQUE MAISONNEUVE, "Recherche et utilisation des 'bons treillis'. Programmation et résultats numériques," Applications of Number Theory to Numerical Analysis, Academic Press, New York and London, 1972, pp. 121-201. MR 49 #8270. MR 0343529 (49:8270)
  • [5] A. I. SALTYKOV, "Tables for evaluating multiple integrals by the method of optimal coefficients," Ž. Vyčisl. Mat. i Mat. Fiz., v. 3, 1963, pp. 181-186 = USSR Comput. Math. and Math. Phys., v. 3, 1963, pp. 235-242. MR 27 #962. MR 0150976 (27:962)
  • [6] S. K. ZAREMBA, "Good lattice points, discrepancy, and numerical integration," Ann. Mat. Pura Appl., v. 73 (4), 1966, pp. 293-317. MR 36 #1107. MR 0218018 (36:1107)
  • [7] S. K. ZAREMBA, "La méthode des 'bons treillis' pour le calcul des intégrales multiples," Applications of Number Theory to Numerical Analysis, Academic Press, New York and London, 1972, pp. 39-119. MR 49 #8271. MR 0343530 (49:8271)
  • [8] S. K. ZAREMBA, "Good lattice points modulo composite numbers," Monatsh. Math., v. 78, 1974, pp. 446-460. MR 0371845 (51:8062)
  • [9] S. K. ZAREMBA, "L'erreur dans le calcul des intégrales doubles par la méthode des bons treillis," Demonstratio Math., v. 8, 1975, pp. 347-364. MR 0381264 (52:2161)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society